MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*55MM LINEAR CUTTER; STAPLE, IMPLANTABLE
Model Number TLC55
Medical Device Problem Codes Failure to Cut (2587); Failure to Fire (2610)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please clarify if there were any patient consequences? could you please clarify if was any change in the post-operative care of the patient as a result of the event? if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that the stapler didn't staple and the knife tared the tissue.
 
Additional Manufacturer Narrative
(b)(4).Device analysis: the analysis results found that the tlc55 device was received with no apparent damage, with no reload present.The device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.Although there is no direct evidence of use error, the instructions for use do contain the following caution: ensure that the tissue lies flat between the forks.Any ¿bunching¿ of tissue along the reload or scale may result in an incomplete staple line.Tissue to be transected must be located between the arrows marked on the instrument jaw.Any tissue located outside of the arrows is out of the stapling range.The event described could not be confirmed as the device performed without any difficulties and no cartridge was returned for analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/11/2020.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? no consequences on the patient.2.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? no change.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10678790
Report Number3005075853-2020-05314
Device Sequence Number11565453
Product Code GDW
UDI-Device Identifier10705036013204
UDI-Public10705036013204
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberTLC55
Device Catalogue NumberTLC55
Device Lot NumberR40M56
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/19/2020
11/11/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/11/2020
12/07/2020
Patient Sequence Number1